Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 1982 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1592    
    Printed47    
    Emailed0    
    PDF Downloaded151    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 
CASE REPORT
Year : 2014  |  Volume : 56  |  Issue : 3  |  Page : 295-297

Acute psychosis induced by isotretinoin


Girishwari Hospital, Chennai, Tamil Nadu, India

Correspondence Address:
Dr. Sundararajan Rajagopal
Girishwari Hospital, 19 K.B. Dasan Road, Chennai - 600 018, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.140652

Rights and Permissions

Isotretinoin is used for the treatment of severe acne. Psychiatric side-effects, particularly depression, have been well-documented. This dramatic case report is about a young male patient who developed acute psychosis within a few days of starting isotretinoin. Due to his persecutory delusions, the patient, who was an Indian engineer working in Germany, decided to immediately return to India fearing for his life in Germany. Careful history taking established the cause of the psychosis. Isotretinoin was stopped; patient showed rapid improvement, within a week, on a low dose of risperidone. Risperidone was continued as a precaution for 3 months. After a further 8 months, the patient remains well without any psychotropic medication.



[FULL TEXT] [PDF]*

        

Print this article         Email this article